Linezolid-Induced Toxic Optic Neuropathy

Middle East Afr J Ophthalmol. 2021 Jan 19;27(4):235-237. doi: 10.4103/meajo.MEAJO_73_20. eCollection 2020 Oct-Dec.

ABSTRACT

To report a case of linezolid-induced toxic optic neuropathy. Clinical examination and imaging are presented over a 4-month interval from initial presentation to subsequent follow-up of 4 months after discontinuation of linezolid. The patient was found to have optic neuropathy as demonstrated by clinical presentation and examination. Upon discontinuation of linezolid, the patient's visual acuity, visual fields, and color vision significantly improved. Linezolid has previously been reported to cause toxic optic neuropathy and retinopathy. We hereby describe a tuberculosis patient with linezolid-associated toxic optic neuropathy. Our report aims to describe the ocular side effects of linezolid use to enhance awareness.

PMID:33814822 | PMC:PMC7993054 | DOI:10.4103/meajo.MEAJO_73_20